Cranston Office has Moved to Warwick!
Our Cranston Office has relocated to Warwick! We are now seeing patients at the Warwick location. Read our blog to learn more.
Patient Portal 800-543-0660

"Drs. Leonard and Lopresti are the nicest guys, and the whole process was quick and painless."

Josh McBride
Entertainment Host
									

Do Birth Control Pills Cause Hair Loss?

Dr. Lopresti and I are often asked whether the use of oral contraceptives (birth control pills) causes hair loss in women. The main answer is that either starting or stopping the Pill can cause a temporary shedding known as telogen effluvium, which is self-limiting.

The reason for this is a fluctuation or change in hormone levels—whether natural or artificial—causes the hair cycle to be briefly interrupted causing this shedding. In some circumstances, if the Pill has very high levels of progesterone, then this can cause a longer-lasting thinning effect. Today’s birth control pills, however, rarely have high progesterone levels.

One fact to remember, though, is that the vast majority of hair loss is hereditary, even in women of childbearing age. So, if your hair is thinning, it is very worthwhile for you to arrange a complimentary consultation with us at Leonard Hair Transplant Associates to find the root cause of your hair loss.

Dr. Robert Leonard
Founder